Thunderstorm Wind, Warren
- When
- July 30, 3:50 PM CST
- Where
- Warren County, Hadley
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.050, -86.620
A two foot diameter tree was downed and blocking a roadway.
An isolated thunderstorm caused damaging winds in Warren County Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An isolated thunderstorm caused damaging winds in Warren County Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 30, 12:52 PM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 252 PM EDT WED JUL 30 2008 .SHORT TERM (TONIGHT THROUGH THURSDAY)... SHORT-TERM FORECAST REVOLVES AROUND THE CHANCE AND STRENGTH OF EXPECTED PRECIP. WHATEVER IS LEFT OF DOLLY IS SPINNING OVER EASTERN KANSAS AT THE MOMENT. MOISTURE ASSOCIATED WITH THIS FEATURE IS AMPLE...AND WELL OUT AHEAD OF IT. THIS CAN BE SEEN BY THE NUMBER OF SHOWERS AND STORMS OVER OUR CWA. SCATTERED SHOWERS/STORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS WITH VERY UNSTABLE CONDITIONS...ESPECIALLY ACROSS SOUTHERN KENTUCKY. A FEW WET MICROBURSTS/ISOLATED SEVERE CELLS CAN NOT BE RULED OUT THROUGH SUNSET...ALTHOUGH THE OVERWHELMING NUMBER OF STORMS WILL JUST PRODUCE VERY HEAVY RAIN AND GUSTS TO 40 MPH. TONIGHT...AS EX-DOLLY APPROACHES...ITS SHORTWAVE TROUGH ENERGY WILL HELP SHOWERS AND STORMS TO BECOME NUMEROUS ACROSS OUR NWRN CWA...MAINLY AFTER 00Z. HAVE LIKELY POPS EVERYWHERE BY 06Z...WITH LOCALLY HEAVY RAINFALL MENTIONED IN THE GRIDS/ZONES. THE PEAK HEAVY RAIN TIME FRAME SHOULD BE AROUND 06Z SURROUNDING THE OHIO RIVER. SOME LOCATIONS OVERNIGHT COULD SEE 1-2 INCHES OF RAINFALL. BY THURSDAY MORNING...SHOWERS AND STORMS WILL STILL BE NUMEROUS BUT LESS INTENSE...AND THE ACTIVITY WILL MOVE TO THE ESE THROUGHOUT THE DAY. LOWERED HIGH TEMPS TOMORROW...ESPECIALLY ACROSS THE SOUTH AND EAST WHERE MOST OF THE RAINFALL SHOULD BE LOCATED. WILL SIGNIFICANTLY LOWER POPS FROM NW TO SE TOMORROW. .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... THURSDAY NIGHT AND FRIDAY BE THE LAST NEAR NORMAL DAYS IN TERMS OF TEMPERATURES FOR THE EXTENDED FORECAST. BEGINNING FRIDAY NIGHT AND SATURDAY...STRONG UPPER LEVEL RIDGE AMPLIFIES AND BEGINS TO PUSH EASTWARD FROM THE CENTRAL PLAINS. TEMPERATURES WILL BE ON THE INCREASE BEGINNING SATURDAY WHEN THE FORECAST AREA CAN EXPECT HIGHS IN THE LOW TO MID 90S. CONDITIONS WILL WORSEN ON SUNDAY THROUGH TUESDAY AS LARGE HIGH PRESSURE SYSTEM MOVES INTO MISSISSIPPI AND OHIO VALLEYS. EXPECT HIGHS ON SUN/MON/TUES IN THE MID TO UPPER 90S ACROSS THE AREA. ALTHOUGH DAYTIME RELATIVE HUMIDITIES WILL HOVER AROUND 45 PERCENT THIS WILL BE ENOUGH TO ALLOW HEAT INDEX VALUES TO CLIMB FROM NEAR 100 DEGREES TO 105 DEGREES...ESPECIALLY MONDAY AND TUESDAY. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING STRONG RIDGE OF HIGH PRESSURE EASTWARD OVER THE REGION BY THE WEEKEND. THE 12Z GFS SEEMS TO HAVE BACKED OFF A BIT UNTIL EARLY NEXT WEEK BY AMPLIFYING UPPER LEVEL ASSOCIATED WITH CLOSED LOW OVER SOUTHERN CANADA. HOWEVER...SEE NO REASON WHY TROUGH WOULD DIG ALLOWING COOLER AIR TO ADVECT INTO THE REGION...ESPECIALLY GIVEN THE TIME OF YEAR. I AM NOT PREPARED TO JUMP ON THE GFS LOWERING TEMPERATURES TEN DEGREES BASED ON ONE MODEL RUN. THEREFORE TRENDED MORE TOWARDS TO ECMWF AND NAM. EXTENDED FORECAST PERIOD ALSO LOOKS VERY DRY WITH NO POPS THURSDAY NIGHT THROUGH TUESDAY AS HIGH PRESSURE CUTS OFF ANY MOISTURE FEED AND ANY MONSOONAL MOISTURE THAT ROTATES THROUGH THE RIDGE FROM THE SOUTHWEST U.S. WILL BE INSUFFICIENT TO GENERATE PRECIPITATION. AIRMASS WILL ALSO REMAIN VERY STABLE WITH 500 MB TEMPS RANGING FROM AROUND -7 TO -4 DEGREES C THROUGH THE PERIOD GIVING UNFAVORABLE LAPSE RATES TO SUPPORT CONVECTION. && .AVIATION (18Z TAFS)... ISOLATED-SCATTERED SHRA/TSRA REMAIN AROUND THE NORTHERN KY AND SOUTHERN IN AREA. WILL LIKELY HOLD ONTO VCSH AT SDF AND LEX. MVFR VSBYS WILL OCCUR IF IT RAINS FROM THESE SCATTERED SHOWERS...BUT WILL LIKELY NOT INCLUDE THIS IN THE TAFS. MAY ALSO INCLUDE EITHER A CB OR VCSH MENTION AT BWG AS WELL BUT CONVECTION WILL BE MORE ISOLATED ACROSS S-CNTRL KY. WITH MORE HEATING OF THE DAY...RESIDUAL OUTFLOW BOUNDARIES...AND REMNANTS FROM DOLLY MOVING TOWARD OUR AREA...MORE WIDESPREAD RAINFALL IS EXPECTED TONIGHT MAINLY AFTER 00Z. HEAVY RAINFALL WILL BE LIKELY SO WILL INCLUDE IFR VSBYS COINCIDING WITH +RA OR +TSRA AT SOME POINT BETWEEN 00-12Z...EARLIER AT SDF WITHIN THIS TIME FRAME AND LATER AT LEX AND BWG. LOW MVFR CIGS WILL ALSO BE POSSIBLE IN THE HEAVIEST RAINFALL. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...AL LONG TERM....LS AVIATION.....AL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 337 PM EDT WED JUL 30 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-311945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 337 PM EDT WED JUL 30 2008 /237 PM CDT WED JUL 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS SOUTH-CENTRAL KENTUCKY THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM THESE STORMS WILL BE TORRENTIAL DOWNPOURS...EXCESSIVE LIGHTNING...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH. A STORM OR TWO MAY EVEN BE CAPABLE OF PRODUCING ISOLATED WIND GUSTS OF UP TO 60 MPH. OTHERWISE OVERNIGHT...NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE OUTLOOK REGION...MAINLY AFTER MIDNIGHT. THOUGH THE STRONGEST STORMS COULD PRODUCE SOME STRONG WIND GUSTS...THE PRIMARY THREATS FROM THESE STORMS WILL BE LOCALLY TORRENTIAL DOWNPOURS AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE INTO THURSDAY...ESPECIALLY IN THE MORNING BEFORE THEY TAPER OFF FROM NORTH TO SOUTH OVER THE COURSE OF THE DAY. LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. HIGH TEMPERATURES IN THE MID 90S COMBINED WITH INCREASING MOISTURE WILL ALLOW HEAT INDEX VALUES TO REACH INTO THE LOW 100S MAINLY FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 154 PM EDT WED JUL 30 2008 KYZ029-034>036-038>042-045>049-301900- BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY- INCLUDING THE CITIES OF...MOUNT WASHINGTON...SHEPHERDSVILLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER 154 PM EDT WED JUL 30 2008 SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 3 PM EDT FROM THE BARDSTOWN AND TAYLORSVILLE AREAS EAST TO FRANKFORT...LEXINGTON AND WINCHESTER. EXPECT A QUICK HALF AN INCH OF RAIN AND ISOLATED WIND GUSTS UP TO 40 MPH. RL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 220 PM EDT WED JUL 30 2008 KYZ045-046-301900- NELSON-WASHINGTON- 220 PM EDT WED JUL 30 2008 ...STRONG THUNDERSTORM AFFECTING EASTERN NELSON AND WESTERN WASHINGTON COUNTIES... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BARDSTOWN...MOVING EAST AT 25 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR MAUD BY 230 PM EDT. 5 MILES SOUTH OF CHAPLIN BY 235 PM EDT. NEAR WILLISBURG BY 255 PM EDT. 5 MILES NORTH OF MACKVILLE BY 300 PM EDT. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 256 PM EDT WED JUL 30 2008 KYZ041-048-049-057-302000- FAYETTE KY-JESSAMINE KY-CLARK KY-MADISON KY- INCLUDING THE CITIES OF...LEXINGTON...NICHOLASVILLE... WINCHESTER...RICHMOND 256 PM EDT WED JUL 30 2008 SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 4 PM EDT FROM LEXINGTON AND NICHOLASVILLE EAST TO RICHMOND AND WINCHESTER. EXPECT A QUICK HALF AN INCH OF RAIN AND ISOLATED WIND GUSTS UP TO 40 MPH. RL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 303 PM EDT WED JUL 30 2008 KYZ073>076-081-301945- ALLEN-BARREN-CUMBERLAND-METCALFE-MONROE- 203 PM CDT WED JUL 30 2008 ...STRONG THUNDERSTORMS OVER SOUTH-CENTRAL KENTUCKY... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF GLASGOW...TO 11 MILES NORTHWEST OF TOMPKINSVILLE...TO 9 MILES SOUTHEAST OF SCOTTSVILLE...AND MOVING EAST AT 25 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MT. HERMAN BY 210 PM CDT. NEAR EIGHTY EIGHT BY 215 PM CDT. NEAR FLIPPIN BY 220 PM CDT. NEAR SUMMER SHADE BY 225 PM CDT. NEAR MUD LICK BY 230 PM CDT. 5 MILES SOUTH OF EDMONTON BY 235 PM CDT. NEAR ROCKBRIDGE BY 235 PM CDT. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 503 PM EDT WED JUL 30 2008 KYZ061-302145- BUTLER- 403 PM CDT WED JUL 30 2008 ...STRONG THUNDERSTORM MOVING INTO BUTLER COUNTY... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MORGANTOWN...OR 16 MILES EAST OF GREENVILLE...AND MOVING EAST AT 35 MPH. FREQUENT LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. STOPPKOTTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 533 PM EDT WED JUL 30 2008 KYZ071-302200- WARREN- 433 PM CDT WED JUL 30 2008 ...STRONG THUNDERSTORM MOVING INTO WARREN COUNTY... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF MORGANTOWN...OR 18 MILES NORTHWEST OF BOWLING GREEN...AND MOVING EAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. STOPPKOTTE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A two foot diameter tree was downed and blocking a roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113628.